Florida, 2025

Damaging Winds in Florida, June 19, 2025

June 19, 2025 · NWS JAX · 2 events in 2 counties and zones

Southwest steering flow over a moist and unstable airmass triggered scattered pulse severe storms as the sea breezes moved inland and converged near the I-95 corridor in the late afternoon.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Southwest steering flow over a moist and unstable airmass triggered scattered pulse severe storms as the sea breezes moved inland and converged near the I-95 corridor in the late afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 19, 12:43 PM EST, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 19, 12:43 PM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
143 PM EDT Thu Jun 19 2025

...New NEAR TERM, SHORT TERM, LONG TERM, AVIATION, MARINE...

.NEAR TERM...(through Tonight)...

A deepening and moist southwesterly steering flow,
between a flattening ridge and a weakening cold front to the
north, has initiated convection across NE FL along the I-75
corridor. The Gulf breeze and reinforcing outflow will continue to
drift eastward with additional scattered storms developing along
it as it does so. Meanwhile, the slower Atlc sea breeze is just
beginning to push inland but isn't expected to make it beyond the
I-95 corridor. During the mid afternoon, the Gulf sea breeze will
collide with the Altc sea breeze resulting in a corridor of
scattered to numerous showers and storms along the I-95 corridor,
mainly in NE FL. Given the cooling aloft, a few strong storms or
possibly an isolated severe storm may pulse up. The primary
concerns will be frequent lightning, strong wind gusts (30-55 mph)
and localized flooding in prone locations.

Before storm coverage expands along the beaches sites will push to
around 90 and low 90s inland. Heat index values are already over 100
degrees at the coast and is expected to reach triple digits inland
as well.

Tonight, most of the diurnal convection should begin to fade with
the loss of daytime heating. A few lingering areas of convection are
possible across SE GA as outflow pushing in from a decaying MCS
interacts with residual boundaries from this afternoon's convection.
Skies will gradually clear overnight and temperatures will gradually
cool to the mid 70s tonight.

&&

.SHORT TERM...(Friday through Saturday night)

Friday, a cold front trails along the east coast of the Carolinas
as an upper level trough moves east off the Atlantic coast. This
pattern will push PWAT values of 1.8-2.2" over the area,
increasing chances for rain and thunderstorms to 30-80% by the
afternoon and evening with the highest percentages along and near
I-75. Daytime highs will be in the low to mid 90s with overnight
lows in the low to mid 70s inland, staying slightly warmer along
the coast.

Saturday, The front looks to stall and dissipate by Saturday
morning as the upper level trough moves further into the Atlantic.
High pressure will slowly fill in at the surface shifting winds
to become east to southeasterly by the afternoon, allowing the
Atlantic sea-breeze to push well inland and create higher chances
for rain and storms to form along I-75. Daytime high temperatures
will be in the low to mid 90s, staying slightly cooler along the
coast. Overnight, lows will dip into the low 70s with coastal
temperatures sticking in the mid to upper 70s.

&&

.LONG TERM...(Sunday through Wednesday)

High pressure aloft with high pressure ridging at the surface
will bring lighter east to southeast winds at inland locations
through the period. These conditions will allow the Atlantic sea-
breeze to be more dominant causing convection to occur further
inland. Chances for precipitation will generally stay below 50%
with scattered showers and isolated thunderstorms expected in the
afternoon and evenings.

Daytime high temperatures will be above seasonal average with
temperatures in the low to mid 90s Sunday and Monday and slowly
increasing into midweek. Overnight lows will be in the low to mid
70s at inland locations, staying slightly warmer along the coast.

&&

.AVIATION...
(18Z TAFS)
Issued at 132 PM EDT Thu Jun 19 2025

Blooming convection along the Gulf sea breeze will expand further
as it collides with the Atlc sea breeze along the I-95 corridor
around 19z. Shifty and erratic wind gusts, IFR to LIFR visibility
due to heavy rain, and potentially small hail are all potential
concerns with passing thunderstorms this afternoon and early
evening. A decaying boundary may continue showers overnight but
should be isolated in nature, with prevailing likely to be VFR.
Low potential for significant fog development tonight, but shallow
fog cannot be entirely ruled ou. Another round of sea breeze
thunderstorms are expected once again Friday afternoon.

&&

.MARINE...
Issued at 132 PM EDT Thu Jun 19 2025

High pressure centered over the Atlantic and central Florida will
drift south through Friday while a weak front moves into the
southeast states and dissipates.

Thunderstorms developing along the sea breeze this afternoon are
expected to spread into the adjacent nearshore waters but will
likely weaken as they progress farther offshore. Scattered
thunderstorms will be possible each afternoon through early next
week and may result in periods of hazardous winds and seas.

Over the weekend and into early next week, a weak ridge of high
pressure builds across southeast Georgia.

Rip Currents: Generally, a low risk of rip currents is expected each
day through the weekend but the sea breeze will bring a slight
uptick in rip current potential.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  93  73  93  72 /  20  20  30  20
SSI  90  76  90  76 /  30  40  40  30
JAX  93  73  94  74 /  60  40  50  30
SGJ  91  74  91  74 /  60  40  50  30
GNV  93  73  95  73 /  60  40  70  40
OCF  93  74  93  74 /  70  30  80  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

In the hours before

Special weather statement, Jun 19, 1:13 PM EST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
213 PM EDT Thu Jun 19 2025

FLZ023-024-232-425-GAZ364-191845-
Baker FL-Western Clay FL-Western Duval FL-Inland Nassau FL-
Western Charlton GA-
213 PM EDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN NASSAU...
SOUTHEASTERN BAKER...NORTHWESTERN CLAY...WEST CENTRAL DUVAL AND SOUTH
CENTRAL CHARLTON COUNTIES THROUGH 245 PM EDT...

At 213 PM EDT, Doppler radar was tracking a strong thunderstorm over
Glen St. Mary, or 15 miles north of Raiford, moving east at 10 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Macclenny, Glen St. Mary, Maxville, and Baldwin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3019 8225 3041 8223 3048 8197 3016 8196
TIME...MOT...LOC 1813Z 275DEG 10KT 3028 8216

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Jun 19, 1:22 PM EST, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
222 PM EDT Thu Jun 19 2025

FLZ038-137-191900-
Inland Flagler FL-Eastern Putnam FL-
222 PM EDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FLAGLER AND
SOUTHEASTERN PUTNAM COUNTIES THROUGH 300 PM EDT...

At 222 PM EDT, Doppler radar was tracking a strong thunderstorm over
Crescent City, moving east at 10 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Crescent City, Pomona Park, Andalusia, Espanola, and Lake Como.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2931 8132 2932 8142 2940 8142 2940 8143
      2938 8145 2934 8162 2953 8163 2958 8130
TIME...MOT...LOC 1822Z 275DEG 10KT 2943 8153

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Jun 19, 1:37 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
237 PM EDT Thu Jun 19 2025

FLZ038-137-237-533-633-191900-
Western St. Johns FL-Inland Flagler FL-Eastern Putnam FL-
Western Putnam FL-Southern Inland St. Johns FL-
237 PM EDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN FLAGLER...SOUTH
CENTRAL ST. JOHNS AND EAST CENTRAL PUTNAM COUNTIES THROUGH 300 PM
EDT...

At 237 PM EDT, Doppler radar was tracking a strong thunderstorm over
Satsuma, or near Pomona Park, moving northeast at 15 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Palatka, Hastings, East Palatka, Orange Mills, Satsuma, San Mateo,
and Spuds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2950 8167 2962 8175 2977 8148 2955 8135
TIME...MOT...LOC 1837Z 245DEG 13KT 2957 8163

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Jun 19, 1:54 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
254 PM EDT Thu Jun 19 2025

FLZ132-232-325-633-191930-
Eastern Clay FL-Western St. Johns FL-Western Clay FL-
South Central Duval FL-
254 PM EDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL ST. JOHNS...
NORTHEASTERN CLAY AND SOUTH CENTRAL DUVAL COUNTIES THROUGH 330 PM
EDT...

At 254 PM EDT, Doppler radar was tracking a strong thunderstorm near
Doctors Inlet, or 7 miles northwest of Green Cove Springs, moving
northeast at 5 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Orange Park, Green Cove Springs, Fruit Cove, Fleming Island, Doctors
Inlet, Lakeside, Switzerland, Bellair-Meadowbrook Terrace, Penney
Farms, and Asbury Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2994 8178 3007 8188 3023 8169 3001 8156
TIME...MOT...LOC 1854Z 244DEG 5KT 3005 8178

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Jun 19, 2:13 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
313 PM EDT Thu Jun 19 2025

FLZ038-132-137-138-232-233-237-333-433-533-633-192000-
Coastal Flagler FL-Eastern Clay FL-Northern Inland St. Johns FL-
Western St. Johns FL-Southeast Coastal St. Johns FL-Western Clay FL-
Inland Flagler FL-Eastern Putnam FL-Western Putnam FL-
Northeast Coastal St. Johns FL-Southern Inland St. Johns FL-
313 PM EDT Thu Jun 19 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN FLAGLER...ST. JOHNS...
NORTHEASTERN PUTNAM AND EAST CENTRAL CLAY COUNTIES THROUGH 400 PM
EDT...

At 313 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Green Cove Springs to near Palatka.
Movement was east at 15 mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Palm Coast, Saint Augustine, Palatka, Green Cove Springs, Hastings,
East Palatka, World Golf Village, Saint Augustine Beach, Marineland,
and Vilano Beach.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2951 8173 2998 8175 3012 8133 2954 8114
TIME...MOT...LOC 1913Z 258DEG 11KT 2993 8168 2960 8166

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23
Special weather statement, Jun 19, 2:17 PM EST, 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
317 PM EDT Thu Jun 19 2025

FLZ125-132-225-232-325-425-191945-
Eastern Clay FL-Western Clay FL-Western Duval FL-
South Central Duval FL-Trout River FL-Coastal Duval FL-
317 PM EDT Thu Jun 19 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CLAY AND
SOUTHWESTERN DUVAL COUNTIES THROUGH 345 PM EDT...

At 317 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cecil Field, or 9 miles northwest of Orange Park, moving east at 15
mph.

HAZARD...Wind gusts around 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Jacksonville, Orange Park, Nas Jax, Doctors Inlet, Ortega, Lakeside,
Normandy, Bellair-Meadowbrook Terrace, San Marco, and Riverside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3009 8181 3032 8191 3042 8164 3024 8157
TIME...MOT...LOC 1917Z 258DEG 11KT 3025 8182

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

23

The radar

The Jacksonville radar (KJAX), 20 km away, was scanning. The volume nearest the first event began at 19:34 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Duval

When
June 19, 2:35 PM EST
Where
Duval County, 0.6 mi W of Marietta
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
30.320, -81.790

Duval Fire Rescue reported powerlines blown down near the intersection of I-295 and I-10 on the Jacksonville Westside.

Thunderstorm Wind, St. Johns

When
June 19, 2:50 PM EST
Where
St. Johns County, 2.5 mi WNW of Elkton
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
29.790, -81.470

Several trees were blown down near County Rd 13A and County Rd 305. The time of damage was based on radar.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2025Every state in 2025This day in weather historyWarnings in Florida, June 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1269682, 1269684.